Alert archive / Texas / Wind Advisories in 2022

Wind Advisory 4, NWS Shreveport, LA

February 21, 202216 counties in Texas; Bossier Parish, Caddo Parish, De Soto Parish, Louisiana

NWS Shreveport, LA issued this wind advisory at Feb 21, 2022, 10:19 PM CST for 16 counties in Texas; Bossier Parish, Caddo Parish, De Soto Parish, Louisiana. It was in force for 8 hr.

The area

The counties it named.

The facts

Issued
Feb 21, 2022, 10:19 PM CST (04:19 UTC)
Expired
Feb 22, 2022, 6:00 AM CST
In force
8 hr
Issued by
NWS Shreveport, LA

Counties Bossier Parish, LA, Caddo Parish, LA, De Soto Parish, LA, Camp County, TX, Cass County, TX, Cherokee County, TX, Franklin County, TX, Gregg County, TX, Harrison County, TX, Marion County, TX, Morris County, TX, Nacogdoches County, TX, Panola County, TX, Rusk County, TX, Shelby County, TX, Smith County, TX, Titus County, TX, Upshur County, TX, Wood County, TX

The radar

The Shreveport radar (KSHV), 73 km from the middle of the area, began a volume at 04:20 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Shreveport, LA (KSHV), launched 00:00Z, 4.3 hours before the alert went out and 81 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Shreveport, LA at 00:00Z on 2022-02-22Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1154 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Shreveport, LA at 00:00Z on 2022-02-22The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 202 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1154 J/kg
Mixed-layer CIN
-74 J/kg
Mixed-layer LCL
967 m above ground
0-6 km bulk shear
59 kt
0-1 km storm-relative helicity
202 m²/s²
0-3 km storm-relative helicity
286 m²/s²
Significant tornado parameter
1.2
Supercell composite
5.4

Open this sounding in Storm Lab

The text

As transmitted.

474 
WWUS74 KSHV 220419
NPWSHV

URGENT - WEATHER MESSAGE
National Weather Service Shreveport LA
1019 PM CST Mon Feb 21 2022

LAZ001-002-010-TXZ108>112-124>126-136>138-149>153-221200-
/O.NEW.KSHV.WI.Y.0004.220222T0419Z-220222T1200Z/
Caddo-Bossier-De Soto-Franklin-Titus-Camp-Morris-Cass-Wood-Upshur-
Marion-Smith-Gregg-Harrison-Cherokee-Rusk-Panola-Nacogdoches-
Shelby-
Including the cities of Shreveport, Bossier City, Mansfield, 
Stonewall, Logansport, Mount Vernon, Mount Pleasant, Pittsburg, 
Daingerfield, Lone Star, Naples, Omaha, Atlanta, Linden, 
Hughes Springs, Queen City, Mineola, Winnsboro, Quitman, Hawkins,
Gilmer, Big Sandy, Jefferson, Tyler, Longview, Marshall, 
Jacksonville, Rusk, Henderson, Carthage, Nacogdoches, and Center
1019 PM CST Mon Feb 21 2022

...WIND ADVISORY IN EFFECT UNTIL 6 AM CST TUESDAY...

* WHAT...South winds 15 to 25 mph with gusts up to 35 mph.

* WHERE...Portions of northwest Louisiana and east and northeast 
  Texas.

* WHEN...Until 6 AM CST Tuesday.

* IMPACTS...Strong winds and rough waves on area lakes will 
  create hazardous conditions for small craft.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

Boaters on area lakes should use extra caution since strong winds
and rough waves can overturn small craft.

&&

$$

20

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Shreveport, LA wrote its last area forecast discussion before this wind advisory went out at Feb 21, 7:23 PM CST, 2 hours 56 minutes earlier.

Area forecast discussion, Feb 21, 7:23 PM CST, 2 hours 56 minutes before
Area Forecast Discussion
National Weather Service Shreveport LA
723 PM CST Mon Feb 21 2022

.AVIATION...

For the 22/00Z TAF update...Low cigs will return across the region
overnight, resulting in reduced flight categories. Can't rule out
some -SHRA/-TSRA near daybreak as a disturbance moves along the
flow near the region, and again towards the end of the TAF period
as a cold front moves across the area. Otherwise, expect gusty
conditions to continue, with south/southwest winds above 10kts
(gusting near 20 kts.) at all terminals through the period. Winds
to become WNW in wake of the frontal passage. /20/

&&

.PREV DISCUSSION... /issued 314 PM CST Mon Feb 21 2022/

SHORT TERM.../Tonight through Tuesday Night/

Active weather continues across the Ark-La-Tex through the next
36 hours, with chances of precipitation and a slight risk for
severe weather preceding frontal passage by the end of Tuesday
night. Until then, warm sector conditions including cloud cover
and robust low-level southerly flow will maintain temperatures in
the upper-60s overnight. High-resolution guidance indicates
convection developing upstream by the evening in north Texas that
quickly propagates northeast ahead of the frontal boundary into
our far northern zones. That fast movement, combined with lift and
moist low-level southerly flow, will create an environment for
thunderstorms with damaging winds as the predominant hazard across
McCurtain County into southwest Arkansas overnight. The frontal
boundary across the Great Plains will continue southward,
approaching the Ouachita Mountains by daybreak on Tuesday. Mid-
level southwesterly flow at 50-70 knots will maintain an
overrunning environment for any showers and thunderstorms that do
develop to keep shifting northeast through the day as the front
nearly bisects the county warning area just after dusk on Tuesday.
Cloud cover and warm sector conditions will keep Tuesday maximum
temperatures moderated into the upper 70s once again.

By Tuesday night, the frontal boundary will cross the I-20
corridor, reaching our southernmost zones and ushering in minimum
temperatures ranging from the lower 40s to the upper 50s.
Precipitation will gradually taper off behind the front in our
western zones with northwesterly winds and the 60-degree
isodrosotherm retreating back into our southern zones. /16/

LONG TERM.../Wednesday through Sunday Night/

At the start of the long term period, a broad and deep upper trough
will be digging south across the Great Basin. Strong southwesterly
flow aloft will stream a rich plume of deep layer moisture over the
region. We're going to find ourselves under a zone of strong large
scale ascent ahead of the upper trough for a rather prolonged period
of time. At the surface, a quasi-stationary front should be near or
just south of the forecast area. This front may wobble back
northward a bit during the day Wednesday, and especially Thursday,
setting the stage for quite a large temperature gradient. Daytime
highs with likely struggle to climb into the low 40s in Southeast
Oklahoma and extreme Northeast Texas. Meanwhile, temperatures will
likely climb into the 70s, in our far southern counties and
parishes. In fact, portions of North Central Louisiana could warm to
near 80 degrees F Thursday afternoon.

First, the good news. A broad zone of strong isentropic upglide will
develop behind the surface front, but ahead of the 850 and 700 hPa
fronts, which will still be well to the northwest in Oklahoma. This
will combine with the strengthening ascent from the Great Basin
trough to produce a large area of precip across the entire forecast
area Wednesday through Friday. Through Thursday afternoon, with one
exception, more on that below, this will be in the form of much
needed liquid rain from showers and a few embedded thunderstorms.
Severe storms are not expected.

Now, for the bad news. Even though the airmass behind this first
front will be shallow and cold air damming will occur due to
Ouachita Mountains, it should get cold enough Wednesday morning for
freezing rain and sleet to occur in northwestern McCurtain County,
possible far northwestern Red River County also. Temperatures in
these areas will struggle to warm, especially given the cold nature
of the precip. However, the precip may bring enough air from the
elevated warm nose down to the surface to warm surface temperatures
enough for the precip to transition back to all liquid rain
Wednesday afternoon. However, given really strong precip rates, ice
accumulations up to one tenth of an inch cannot be ruled out in
McCurtain County.

Thursday afternoon, this first upper trough will be ejecting
northeast across the Plains and towards the Great Lakes. This will
help to push a stronger cold front rapidly across the area finally
heralding the arrival of a deep Arctic airmass. This should result
in a transition of precip types to a mixed back of freezing rain,
sleet, and snow from northwest to southeast across the area Thursday
evening through noon Friday. Despite the rather prolonged chances of
wintry precip during this period, this will also occur as the precip
is exiting and diminishing. In fact, enough dry air advection may
occur to greatly limit PoPs in the coldest air at this time.
However, there is enough of a chance for mixed precip to include it
in the forecast. Details are too uncertain regarding any specifics
surrounding accumulations late Thursday through Friday, but they
should be light.

After a break in the precip chances late Friday, another shortwave
trough moving from the Rockies across Kansas and Northern Oklahoma
will bring more precip to the area while we remain in a cold
airmass, with cold surface temperatures Saturday morning and again
Saturday night and into Sunday morning. Unfortunately, this will
result in more chances for wintry precip across most of the forecast
area. There is a great deal of uncertainty regarding this portion of
the forecast, but at this time, any accumulations appear to be very
light. Dry weather should finally return to the area for the start
of the following work week.

CN

&&

.PRELIMINARY POINT TEMPS/POPS...
SHV  66  78  52  60 /  30  40  30  80
MLU  66  80  53  62 /  20  60  60  70
DEQ  61  78  36  45 /  80  70   0  80
TXK  66  78  44  50 /  60  70  10  80
ELD  63  76  45  51 /  50  60  40  60
TYR  66  80  46  49 /  40  40  10  80
GGG  66  80  49  55 /  30  50  20  80
LFK  65  79  59  70 /  10  30  10  70

&&

.SHV WATCHES/WARNINGS/ADVISORIES...
AR...None.
LA...None.
OK...None.
TX...None.
&&

20
Hazardous weather outlook, Feb 21, 8:58 PM CST, 1 hour 21 minutes before
Hazardous Weather Outlook
National Weather Service Shreveport LA
858 PM CST Mon Feb 21 2022

ARZ060-061-070>073-LAZ001>006-010>014-017>022-TXZ097-108>112-
124>126-136>138-149>153-165>167-230300-
Hempstead-Nevada-Miller-Lafayette-Columbia-Union-Caddo-Bossier-
Webster-Claiborne-Lincoln-De Soto-Red River-Bienville-Jackson-
Ouachita-Sabine-Natchitoches-Winn-Grant-Caldwell-La Salle-Bowie-
Franklin-Titus-Camp-Morris-Cass-Wood-Upshur-Marion-Smith-Gregg-
Harrison-Cherokee-Rusk-Panola-Nacogdoches-Shelby-Angelina-
San Augustine-
858 PM CST Mon Feb 21 2022

This Hazardous Weather Outlook is for portions of south central
Arkansas, southwest Arkansas, north central Louisiana, northwest
Louisiana, east Texas and northeast Texas.

.DAY ONE...Tonight...

Showers and thunderstorms may be possible across portions of east
Texas into Northwest Louisiana and south-central Arkansas
overnight. Gusty winds and small hail will be the main threats.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday...

Thunderstorms will spread east across the region Tuesday, ahead
of a cold front that will shift southeast into the area during the
afternoon. Isolated strong to severe thunderstorms can not be
ruled out Tuesday afternoon and into Tuesday evening over
Southwest Arkansas and North Louisiana. Damaging winds and large
hail will be the primary threats.

Additional thunderstorms will develop and gradually spread east
southeast across the region Wednesday and Thursday, but severe
thunderstorms are not anticipated. Ice accumulations less than one
tenth of an inch are possible.

More chances for wintry precipitation are possible across much of
the area Thursday night and into Friday morning as far southeast
as a line from Toledo Bend Dam to Monroe.

After a brief break late Friday, chances for rain, snow, and
freezing rain will once again be possible across much of the area
Saturday and into Sunday.

.SPOTTER INFORMATION STATEMENT...

Activation of emergency management personnel, amateur radio
operators, and storm spotters may be be needed tonight for
portions of extreme Northeast Texas, Southeast Oklahoma, and
Southwest Arkansas.

ARZ050-051-059-OKZ077-TXZ096-230300-
Sevier-Howard-Little River-McCurtain-Red River-
858 PM CST Mon Feb 21 2022

This Hazardous Weather Outlook is for portions of southwest
Arkansas, southeast Oklahoma and northeast Texas.

.DAY ONE...Tonight...

Strong to severe thunderstorms will be possible late this morning
through the overnight hours across portions of Southeast Oklahoma
and adjacent portions of extreme southwest Arkansas and extreme
northeast Texas. Damaging winds, large hail, and an isolated
tornado possible.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday...

Thunderstorms will spread east across the region Tuesday, ahead
of a cold front that will shift southeast into the area during the
afternoon. Isolated strong to severe thunderstorms can not be
ruled out Tuesday afternoon and into Tuesday evening over
Southwest Arkansas and North Louisiana. Damaging winds and large
hail will be the primary threats.

Additional thunderstorms will develop and gradually spread east
southeast across the region Wednesday and Thursday, but severe
thunderstorms are not anticipated. Ice accumulations less than one
tenth of an inch are possible.

More chances for wintry precipitation are possible across much of
the area Thursday night and into Friday morning as far southeast
as a line from Toledo Bend Dam to Monroe.

After a brief break late Friday, chances for rain, snow, and
freezing rain will once again be possible across much of the area
Saturday and into Sunday.

.SPOTTER INFORMATION STATEMENT...

Activation of emergency management personnel, amateur radio
operators, and storm spotters may be be needed tonight for
portions of extreme Northeast Texas, Southeast Oklahoma, and
Southwest Arkansas.

The office that day

Everything else NWS Shreveport, LA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 22, 4:48 AM CSTSpecial Weather StatementSHVRed River27 min
Feb 22, 5:34 AM CSTSpecial Weather StatementSHVRed River41 min
Feb 22, 2:20 PM CSTWinter Weather AdvisorySHVBowie, Camp, Cass, Cherokee, Franklin, Morris and 5 more52 hr

Nearby

Wind Advisories in Texas, 2022Wind Advisories in Louisiana, 2022Every wind advisory in 2022

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.